Revista Matemática Iberoamericana

Full-Text PDF (180 KB) | Metadata | Table of Contents | RMI summary
Volume 22, Issue 2, 2006, pp. 683–702
DOI: 10.4171/RMI/470

Published online: 2006-08-31

A logarithmic Sobolev form of the Li-Yau parabolic inequality

Dominique Bakry[1] and Michel Ledoux[2]

(1) Université Paul Sabatier, Toulouse, France
(2) Université Paul Sabatier, Toulouse, France

We present a finite dimensional version of the logarithmic Sobolev inequality for heat kernel measures of non-negatively curved diffusion operators that contains and improves upon the Li-Yau parabolic inequality. This new inequality is of interest already in Euclidean space for the standard Gaussian measure. The result may also be seen as an extended version of the semigroup commutation properties under curvature conditions. It may be applied to reach optimal Euclidean logarithmic Sobolev inequalities in this setting. Exponential Laplace differential inequalities through the Herbst argument furthermore yield diameter bounds and dimensional estimates on the heat kernel volume of balls.

Keywords: Logarithmic Sobolev inequality, Li-Yau parabolic inequality, heat semigroup, gradient estimate, non-negative curvature, diameter bound

Bakry Dominique, Ledoux Michel: A logarithmic Sobolev form of the Li-Yau parabolic inequality. Rev. Mat. Iberoam. 22 (2006), 683-702. doi: 10.4171/RMI/470